MAUDE Adverse Event Report: DEPUY SPINE INC MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL DRIVER; SCREWDRIVER

DEPUY SPINE INC MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL DRIVER; SCREWDRIVER
Model Number 288304000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during routine incoming inspection of a loaner set, it was observed that the screwdriver was missing a piece.This report is for one (1) mountaineer oct spinal system mini polyaxial driver.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for minipolyaxial screwdriver was conducted identifying that lot number km880213 was released in three batches.Batch1: lot qty of 7 units were released on march 12, 2020 with no discrepancies.Batch2: lot qty of 43 units were released on august 22, 2019 with no discrepancies.Batch3: lot qty of 49 units were released on august 10, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the minipolyaxial screwdriver (p/n: 288304000, lot #: km880213 ) was returned and receives at us customer quality (cq).Upon visual inspection, it was observed that the device was missing the sleeve assembly and the inner driver assembly.Device failure/defect identified? yes.Dimensional inspection: there was conclusive evidence that the device was missing a component, so the dimensional inspection was not performed.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed.Mountaineer polyaxial screwdriver assembly.Complaint confirmed? yes, the device received was missing two components.Hence the allegation is confirmed.Investigation conclusion the complaint condition is confirmed for the minipolyaxial screwdriver (p/n: 288304000, lot #: km880213 ).However the reported broken condition could not be confirmed as the device was just missing components.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.No definitive root cause could be determined based on the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12111930
Report Number1526439-2021-01381
Device Sequence Number4615458
Product Code HXX
UDI-Device Identifier10705034221298
UDI-Public(01)10705034221298
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288304000
Device Catalogue Number288304000
Device Lot NumberKM880213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1